MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-FJ
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
At the beginning of an atrial fibrillation procedure, the non-abbott introducer was inadvertently inserted into the artery instead of the vein.The ablation catheter was inserted through the introducer but when the introducer location was discovered, the ablation catheter was attempted to be removed.The introducer had became folded and difficulty was noted removing the catheter.When the catheter was removed, the distal portion of the device detached into the sheath.The detached portion of the catheter and the introducer were successfully removed.The devices were replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned due to a detached distal tip and withdrawal difficulty.Two images were submitted to product performance engineering.One image appears to show the distal tip of the catheter detached inside the sheath.The other image appears to show the catheter with the distal tip detached without the sheath.Upon visual inspection the distal tip of the ablation catheter was detached from the catheter shaft.Due to the condition of the returned device, insertion/withdrawal testing was not possible.The catheter was returned with the 8f sheath.According to the ifu, "an 8.5 f minimum introducer sheath may be used to aid in insertion." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the detached distal tip remains unknown.The cause of the withdrawal difficulty is due to device insertion into the incorrect anatomical location and the use of an incorrect sheath size.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8529550
Report Number3008452825-2019-00183
Device Sequence Number13928103
Product Code OAD
UDI-Device Identifier05415067020086
UDI-Public05415067020086
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberA-FASE-FJ
Device Lot Number6756525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/23/2019
07/08/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date04/25/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1